MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER 10 DEGREE ELEVATED RIM; PROTHESIS, HIPS

ZIMMER BIOMET, INC. LINER 10 DEGREE ELEVATED RIM; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D1: liner 10 degree elevated rim 3.5 mm offset 36 mm i.D.For use with 58 mm o.D.Shell d10: 00771101220 femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 extended offset 60702541 00620005822 shell porous with cluster holes 58 mm o.D.61237904 00625006530 bone scr 6.5x30 self-tap 61246409 multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2024 - 00067 0002648920 - 2024 - 00004 0002648920 - 2024 - 00005 product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient was implanted with zimmer biomet products on an unknown date.Subsequently, the patient was revised due to recurrent infections.Surgeon performed a debridement procedure and a complex closure.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the returned product identified the liner was embedded in the shell and could not be removed.There was no visible damage to the liner.The outside radius of the shell had debris attached.The returned stem had debris attached and damage near the taper location.The taper of the stem had visible gouging.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.An adequate complaint history review cannot be performed as the complication, failure mode, and/or harm experienced by the user is unknown.Medical records were not provided for this revision.The most recent revision surgery does not state that the stem, shell, screw, and liner were explanted.The patient has a previous medical history of metal related pathology and infection.A definitive root cause cannot be determined.This complaint cannot be confirmed as the reason these were revised is unknown.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER 10 DEGREE ELEVATED RIM
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18446545
Report Number0001822565-2024-00069
Device Sequence Number18057488
Product Code JWH
UDI-Device Identifier00889024124813
UDI-Public(01)00889024124813(17)221130(10)63822644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K972774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number00631005836
Device Lot Number63822644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale